Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 11, 2005, 8:00 PM MST for Gila County, Yavapai County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2005, 8:00 PM MST (03:00 UTC)
- Expired
- Feb 12, 2005, 2:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 84 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 120311 CCA
FFWFGZ
AZC007-025-120900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 PM MST FRI FEB 11 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...PRESCOTT VALLEY...PRESCOTT...CHINO
VALLEY...CAMP VERDE...PAYSON
* UNTIL 200 AM MST
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASTLE HOT SPRINGS...YOUNG...YARNELL...WILHOIT...TONTO VILLAGE...
STRAWBERRY...STAR VALLEY...RYE...ROCK SPRINGS...PINE...MAYER...
JAKES CORNER...CROWN KING...CORDES JUNCTION...CONGRESS...BUMBLE
BEE...BLACK CANYON CITY...AND BAGDAD.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO AGUA FRIA RIVER NEAR
MAYER TO ROCK SPRINGS...BLACK CANYON CREEK FROM THE BRADSHAW
MOUNTAINS TO THE CONFLUENCE WITH THE AGUA FRIA...HUMBUG CREEK...
TONTO CREEK..BURRO CREEK...AND THE VERDE RIVER.
AT 800 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING TO FALL ACROSS PORTIONS OF GILA AND YAVAPAI
COUNTIES. STREAM GAUGES SHOW WATER LEVELS RISING AND THE ADDITIONAL
RAINFALL WILL RESULT IN FLASH FLOODING.
OF NOTE WAS THE AGUA FRIA NEAR ROCK SPRINGS. 8 PM GAUGE READINGS
INDICATE THE WATER LEVEL WAS AT THE FLOOD STAGE OF 16.5 FEET. THE
RIVER IS EXPECTED TO CREST AT 22 FEET EARLY SATURDAY MORNING.
THE WATER LEVEL ON THE VERDE AT CLARKDALE IS EXPECTED TO RISE THROUGH
THE NIGHT AND REACH FLOOD STAGE OF 12 FEET AROUND SUNRISE.
LAW ENFORCEMENT OFFICIALS REPORTED SOME FLOODING IN AND AROUND THE
PRESCOTT AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3379 11075 3419 11077 3512 11337 3402 11335
3401 11272 3391 11232 3405 11215 3400 11144
3381 11113
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 4:15 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 11, 4:15 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 415 PM MST FRI FEB 11 2005 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN WITH SNOW AT THE HIGHEST ELEVATIONS TONIGHT. THE AREA OF HEAVIEST PRECIPITATION IS NOW INTO YAVAPAI COUNTY AND WILL CONTINUE TO MOVE NORTHEASTWARD OVERNIGHT. THE HEAVIEST RAINS WILL CONTINUE THROUGH TONIGHT...BECOME MORE SHOWERY ON SATURDAY...AND TAPER OFF SATURDAY NIGHT. SNOW LEVELS WILL DROP BELOW 7000 FEET IN SOME AREAS BY SATURDAY MORNING...BUT SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT ONLY THE HIGHEST ELEVATIONS. WEATHER CONDITIONS WILL IMPROVE FOR SUNDAY AND EARLY NEXT WEEK. && .DISCUSSION...HEAVIEST PRECIP NOW INTO YAVAPAI COUNTY AND MOVING INTO COCONINO COUNTY. FLASH FLOOD WARNING HAS NOW BEEN EXTENDED TO MOST OF YAVAPAI COUNTY AS WELL AS NORTHWESTERN GILA COUNTY. DYNAMICS ASSOCIATED WITH VORTICITY ADVECTION NEAR UPPER LEVEL LOW CENTER AND DECREASING STABILITY ARE RESPONSIBLE FOR THE ENHANCED AREA OF PRECIP IN YAVAPAI AND WILL CONTINUE TO SWING NORTHEASTWARD ACROSS STATE OVERNIGHT. VORT CENTER WILL ALSO BRING ENHANCED OROGRAPHIC UPLIFT WITH UPSLOPE FLOWS INTO 30-40 KT RANGE AS WELL. ALTHOUGH MODEL PROGS SHOW THE TROUGH WEAKENING...ENOUGH LIFT WILL REMAIN FOR MODERATE TO HEAVY PRECIP OVER ALL PARTS OF CWA BEFORE IT EXITS SATURDAY NIGHT. HOWEVER...SO FAR FLASH FLOOD WATCH WILL ONLY BE EXTENDED INTO ZONES 12-13 (COCONINO/NAVAJO LCR ZONES) THIS EVENING. EXPECT THE HEAVIEST RAINS TO OCCUR ALONG AND SOUTHWEST OF THE RIM OVERNIGHT. RIDGING WILL BUILD IN FOR SUN-TUES FOR IMPROVING WEATHER CONDITIONS. DURING THE LATTER HALF OF THE WEAK...A TROUGH WILL DEEPEN OFF THE CA COAST BRINGING MORE UNSETTLED WEATHER. ONTON && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH SATURDAY EVENING ZONES 004>008-12-13-015>018-037-038. &&
Hazardous weather outlook, Feb 11, 7:15 AM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 715 AM MST FRI FEB 11 2005 AZZ004>018-037>040-121400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 715 AM MST FRI FEB 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL AFFECT ARIZONA TODAY THROUGH SATURDAY AFTERNOON...BRINGING WIDESPREAD HEAVY RAIN TO THE AREA. THE HEAVIEST RAINFALL IS EXPECTED THIS AFTERNOON AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF COCONINO...YAVAPAI...NORTHERN GILA...SOUTHERN NAVAJO...AND APACHE COUNTIES...FOR MORE DETAILS SEE (PHXFFAFGZ). .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PACIFIC STORM SYSTEM WILL CONTINUE TO EFFECT NORTHERN ARIZONA WITH WIDESPREAD RAINFALL THROUGH MOST OF THE DAY ON SATURDAY. THE STORM WILL BEGIN TO EXIT THE STATE SATURDAY NIGHT WITH RAIN ENDING BY SUNDAY MORNING. THE FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH SATURDAY AFTERNOON...FOR MORE DETAILS SEE (PHXFFAFGZ). ANOTHER STORM SYSTEM WILL BRING MORE WET WEATHER TO NORTHERN ARIZONA BY THE SECOND HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:00 AM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 12, 8:00 AM MST | Flash Flood Warning | FGZ | Gila | 6 hr |
| Feb 12, 10:40 AM MST | Flash Flood Warning | FGZ | Coconino, Gila, Navajo | 5 hr |
| Feb 12, 11:40 AM MST | Flash Flood Warning | FGZ | Apache, Navajo | 6 hr |
| Feb 12, 4:00 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Navajo | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.